Flash Flood, Tippecanoe
- When
- June 13, 12:20 PM EST to 1:00 PM EST
- Where
- Tippecanoe County, West Lafayette
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 40.389, -86.894 (the zone’s center; the record gives no point)
Heavy rain caused flash flooding. There were numerous reports across northern Tippecanoe county and in Warren county near Williamsport.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS IND wrote it up.
Heavy rain caused flash flooding. There were numerous reports across northern Tippecanoe county and in Warren county near Williamsport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before the first event at Jun 13, 9:35 AM EST, 2 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 935 AM EST FRI JUN 13 2003 EARLIER FCST MOSTLY SEEMS WELL SUPPORTED BY CURRENT OBS. HOWEVER PLACES WHERE CURRENT FCST IS FOR HIGH IN MID 70S TODAY WILL BE BUMPED TO UPPER 70S BASED ON OBSERVATIONS. .IND...FLOOD WATH FOR SOUTH CENTRAL INDIANA THROUGH MIDNIGHT EST. KWIATKOWSKI
INZ021-028>031-035>049-051>057-060>065-067>072-141100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 413 AM EST FRI JUN 13 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT THERE WILL BE NUMEROUS THUNDERSTORMS DEVELOP ACROSS CENTRAL INDIANA MAINLY THIS AFTERNOON AND EARLY EVENING. HEAVY RAIN IS POSSIBLE...AND A FLOOD WATCH IS IN EFFECT UNTIL MIDNIGHT EST ACROSS MUCH OF SOUTH CENTRAL INDIANA. FINALLY...THERE WILL BE PATCHY FOG MAINLY NORTH OF INTERSTATE 70 THROUGH MID MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THE NEXT CHANCE OF THUNDERSTORMS WILL BE ON WEDNESDAY AND CONTINUE INTO THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL... HTTP://WWW.CRH.NOAA.GOV/IND (ALL LOWER CASE)
The Indianapolis radar (KIND), 92 km away, was scanning. The volume nearest the first event began at 17:18 UTC.
2 flash flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, June 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5360218, 5360219.